Virginia, 2014Hail and Damaging Winds in Virginia, June 4, 2014
June 4, 2014 · NWS RNK · 8 events in 5 counties and zones
A cold front extended from the Delmarva peninsula westward through the Ohio Valley and farther west into Kansas. A thunderstorm complex moved through the western Ohio Valley the morning of the 4th, but during the afternoon, the weakened system strengthened in the heating of the day and produced showers and storms, some severe, over parts of southwest Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front extended from the Delmarva peninsula westward through the Ohio Valley and farther west into Kansas. A thunderstorm complex moved through the western Ohio Valley the morning of the 4th, but during the afternoon, the weakened system strengthened in the heating of the day and produced showers and storms, some severe, over parts of southwest Virginia. Thunderstorm winds blowing down trees was the greatest reported damage with an isolated report of nickel size hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 4, 8:17 AM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 4, 8:17 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 AM EDT WED JUN 4 2014
.SYNOPSIS...
A FRONT FROM PENNSYLVANIA...WESTWARD THROUGH THE OHIO VALLEY TO A
LOW OVER THE CENTRAL PLAINS WILL REMAIN NEARLY STATIONARY
TODAY...FINALLY SINKING SOUTH OVER THE AREA THURSDAY MORNING. HIGH
PRESSURE WILL BUILD IN FROM THE NORTHWEST BY FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 900 AM...
REGIONAL RADAR SHOWS MCS MOVING INTO THE OHIO VALLEY ATTM WITH
SOME SCT CONVECTION EXTENDING SEWD INTO OUR FAR WRN ZONES. THIS
ACTIVITY IS NOT HAVING ANY SIGNIFICANT SUCCESS HOLDING TOGETHER.
BELIEVE OVERALL FLAVOR OF THE DAY WILL BE UNSETTLED WITH SCT
CONVECTION DEVELOPING BY LATE MORNING/EARLY AFTERNOON. HIGH RES
ARW SEEMS TO HAVE A DECENT HANDLE ON EVOLUTION OF THINGS AND WILL
LEAN ON IT UNTIL LOCAL WRF AND HRRR START TO CATCH ON. HAVE
ADJUSTED POPS TO COVER CURRENT RADAR TRENDS...BUT OTHER ELEMENTS
OF THE FORECAST LOOK TO BE ON TRACK.
PREVIOUS AFD...
BLEND OF THE 00Z CMC/GFS/ECMWF TO ACCOUNT FOR MOST OF THE
FORECAST...WITH SOME TENDENCY TOWARD WPC FASTER SOLUTION IN THE QPF.
THE ISSUE TODAY WILL BE FIRING UP OF NEW CONVECTION. THE CMC
ESPECIALLY FAVORS SHOWERS AND STORMS FIRING UP IN THE NEW RIVER
AND ROANOKE VALLEYS TO THE BLUE RIDGE BY NOON...THEN SHIFTING ESE
OVER THE PIEDMONT THROUGH THE AFTERNOON. COVERAGE HOWEVER APPEARS
SCATTERED AT BEST...SO NOT GOING TO HAVE HIGH CHANCE OF POPS.
MOISTURE STARTS TO INCREASE IN EARNEST LATER TODAY...THEN WE START
TO FOCUS ON WHERE THE UPSTREAM CONVECTIVE COMPLEX THAT IS LOCATED
FROM NE KS TO CENTRAL IL...AND ITS EVOLUTION TO THE EAST AND SOUTH
THROUGH TONIGHT.
THESE COMPLEXES TEND TO STIR TOWARD THE HIGHER MOISTURE/INSTABILITY
AXIS ALONG THE CORFIDI VECTORS. MODELS SHOW THIS WILL BE OVER KY/TN
LATER TONIGHT...BUT EASTWARD STEERING ALOFT MAY TAKE SOME TO THE MID
ATLANTIC FROM PA TO VA. THE STORM PREDICTION CENTER IS HIGHLIGHT
THE GREATEST THREAT FROM THE CENTRAL AND SOUTHERN APPALACHIANS
WEST TO THE MID MS VALLEY. THIS IS IN LINE WITH MODELS HIGHER
INSTABILITY AXIS. THE OTHER ISSUE IS THAT MODELS MAY BE SLOWER
WITH OVERALL SPEED OF SYSTEM BY 3-6 HRS...AND WPC IS SHOWING ABOUT
A FASTER SOLUTION. WILL LEAN TOWARD HIGHER POPS IN THE LIKELY TO
CATEGORICAL RANGE ENTERING SE WV EARLY THIS EVENING...THEN
SHIFTING IT SOUTH TO THE NC MTNS AFTER MIDNIGHT BUT WILL GO WITH
CHANCE POPS EAST OF BLUE RIDGE FROM ROANOKE SOUTH TO THE NC
FOOTHILLS. KEPT LIKELY POPS OVER THE NORTH FROM NORTH OF ROANOKE
EAST TO LYH...DUE TO THE FACT THAT PIECE OF SHORTWAVE ENERGY MAY
SINK ANY CONVECTION MOVING ACROSS NRN VA SOUTH INTO THIS AREA
LATE.
OVERALL WILL BE WORRIED ABOUT A WIND THREAT IN THE WEST. THINK
TIMING BEING AT NIGHT FAVORS LESS INSTABILITY...SO THE THREAT
SHRINKS EAST OF THE WV/FAR SW VA AND NW NC MTNS.
IF THE MCS TRACKS FURTHER EAST AND SOUTHEAST HOLDING TOGETHER...A
POTENTIAL FOR HEAVY RAINFALL RATES AND ISOLATED FLASH FLOODING MAY
OCCUR. WPC ALSO HAS A SLIGHT TO MODERATE RISK OF EXCESSIVE RAINFALL
FROM THE CENTRAL APPALACHIANS WEST INTO KY. WILL HIGHLIGHT HVY
RAIN/ISOLATE FLOODING THREAT IN THE HWO FOR OUR WRN MTN COUNTIES.
GIVEN LACK OF GOOD RAINFALL LATELY...THE DECISION WAS MADE TO NOT
ISSUE A FLASH FLOOD WATCH AT THIS TIME...WHICH MATCHES UP WITH OUR
WFO NEIGHBORS.
FOR TEMPS...THEY TOO WILL BE PROBLEMATIC TODAY. POTENTIAL FOR HIGH
LEVEL CLOUDS MOVING IN FASTER THAN MODELS SUGGEST COULD IMPACT HIGH
TEMPS. KEPT THE COURSE OF PREVIOUS FORECAST...BUT RAISED A DEGREE OR
TWO EAST OF THE FOOTHILLS GIVEN WESTERLY FLOW. A VERY WARM/HOT AND
HUMID DAY WITH READINGS RANGING FROM AROUND 90 SOUTHEAST TO THE
LOWER TO MID 80S WEST.
TONIGHT...WITH CONVECTION AND CLOUDS AROUND TEMPS WILL NOT FALL TOO
FAR...BUT SHOULD REACH CLOSER TO DEWPOINTS WHICH WILL BE IN THE 60S.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
AS OF 400 AM EDT WEDNESDAY...
WHILE TIMING OF THE ARRIVAL OF A DECAYING MCS REMAINS IN QUESTION...
BELIEVE THAT BY SUNRISE THURSDAY WILL HAVE SHOWER AND THUNDERSTORM
ACTIVITY ACROSS THE MOUNTAINS AS THE SYSTEM MAKES ITS WAY ACROSS OUR
AREA...PUSHING A COLD FRONT WITH IT. THE SYSTEM'S ARRIVAL WILL
LIKELY BRING LOCALLY HEAVY RAIN TO THE NORTH CAROLINA MOUNTAINS/
MOUNTAIN EMPIRE/SE WEST VIRGINIA...IN ADDITION TO GUSTY WINDS. AS
CONVECTION SHIFTS FURTHER EAST...MAY MAINTAIN SOME GUSTY WINDS...BUT
EXPECT THAT SHOWER ACTIVITY WILL BEGIN TO DIMINISH IN THE DOWNSLOPE
FLOW. BY AFTERNOON...CLOUD COVER IS EXPECTED TO DIMINISH ENOUGH THAT
WE SHOULD SEE SOME SUNSHINE...PARTICULARLY NORTH OF HIGHWAY 460.
ASSUMING THERE ARE NO CHANGES IN THE TIMING OR THE TRACK OF THE
MCS...THE COMBINATION OF SUN AND WARMING DOWNSLOPE WINDS WILL HELP
AFTERNOON HIGHS REACH INTO THE MID 80S EAST OF THE BLUE RIDGE...
WHILE MID AND UPPER 70S CAN BE EXPECTED FURTHER WEST. MAY SEE A FEW
SHOWERS AND THUNDERSTORMS DEVELOP ACROSS NORTHERN NORTH CAROLINA
WITH DAYTIME HEATING AS THE FRONT SINKS SOUTH...BUT EXPECT THAT THE
GREATEST INSTABILITY AND HIGHEST POTENTIAL FOR STRONG THUNDERSTORMS
WILL BE MORE ACROSS CENTRAL NORTH CAROLINA...SOUTH OF OUR AREA.
THE COLD FRONT WILL STALL ACROSS SOUTH CAROLINA FRIDAY MORNING...
WITH HIGH PRESSURE BUILDING INTO OUR AREA FROM THE GREAT LAKES.
MODELS ARE PICKING UP ON ANOTHER UPPER LEVEL DISTURBANCE RIDING EAST
ALONG THE FRONT TO CROSS THE APPALACHIANS FRIDAY AFTERNOON AND
EVENING. THERE REMAINS QUITE A SPREAD AS TO HOW FAR NORTH THAT
SHOWER AND THUNDERSTORM ACTIVITY WITH THE SYSTEM WILL DEVELOP...WITH
THE NAM THE MOST AGGRESSIVE IN BRINGING CONVECTION TO OUR AREA...
WHILE THE CANADIAN/GFS/ECMWF MODELS ALL KEEP THE CONVECTION FURTHER
SOUTH. INCLINED TO FOLLOW A MORE SOUTHERLY TRACK WITH THIS SYSTEM...
BUT WONT COMPLETELY DISCOUNT IT EITHER...AND THEREFORE WILL GO WITH
A SLIGHT CHANCE OF SHOWERS FOR MUCH OF OUR AREA FOR FRIDAY AND
FRIDAY NIGHT.
BY SATURDAY...HIGH PRESSURE WILL SHIFT EAST...RESULTING IN A LIGHT
SOUTHEASTERLY FLOW THAT WILL RETURN ATLANTIC MOISTURE TO OUR AREA.
WITH THE INCREASED MOISTURE...WILL SEE A FEW SHOWERS AND
THUNDERSTORMS DEVELOP WITH AFTERNOON HEATING ACROSS THE MOUNTAINS...
ALTHOUGH AN UPPER LEVEL RIDGE BUILDING IN FROM THE WEST SHOULD HELP
KEEP INSTABILITY LIMITED. AS CLOUD COVER DIMINISHES DURING THE
EVENING...MAY SEE PATCHY FOG DEVELOP SATURDAY NIGHT...ESPECIALLY IN
AREAS THAT RECEIVED RECENT HEAVY RAINFALL. UPPER LEVEL RIDGING WILL
BRING A WARMING TREND...WITH HIGHS REACHING INTO THE MID 80S EAST
AND THE LOW 80S/UPPER 70S WEST.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 315 PM TUESDAY...
LOW PRESSURE OVER THE GREAT LAKES SUNDAY WILL LIFT NORTH PULLING
A WARM FRONT ACROSS THE AREA WITH AN INCREASING CHANCE FOR
AFTERNOON SHOWERS AND AN INCREASE IN HUMIDITY. TRAILING COLD FRONT
WILL THEN SHIFT EAST ACROSS THE AREA ON MONDAY AGAIN WITH A CHANCE
FOR SHOWER AND THUNDERSTORMS MAINLY IN THE AFTERNOON.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
AS OF 735 AM EDT WEDNESDAY..
VFR CONDITIONS EXPECTED THIS MORNING. A FEW SHOWERS MAY SKIRT
ACROSS THE BLF TERMINAL.
STILL DISCREPANCIES IN TERMS OF TODAYS FORECAST. LOOKING AT MAINLY
ISOLATED/SCATTERED COVERAGE SO OVERALL NOT SEEING ANY TERMINALS
GETTING PREDOMINANT SHRA/TSRA FOR ANY EXTENDED PERIOD OF TIME.
THEREFORE ADDED VCTS. TOOK IT OUT IN LYH/DAN...THINKING COVERAGE
WILL BE LESS.
STILL LOOKING AT ORGANIZED MCS TO MOVE EAST AND SOUTH INTO THE OH
VALLEY INTO TN...AND ALSO SW VA/NW NC OVERNIGHT. MODELS PAINTING
LWB/BLF WITH BEST THREAT OF STORMS WITH LESS CHANCE IN THE LYH/DAN
CORRIDOR. WITH THESE STORMS EXPECT PERIODS OF MVFR/IFR CONDITIONS.
EXTENDED AVIATION DISCUSSION...
SPEEDING UP THE TIMING OF THE FRONT...NOW LOOKING AT LESS COVERAGE
OF SHRA/TSRA AFTER MIDDAY THURSDAY. MAINLY VFR THURSDAY AFTERNOON. HIGH
PRESSURE BUILDING IN FROM THE NORTH THURSDAY NIGHT. ASIDE FROM
POTENTIAL FOG LATE NIGHT FOG EXPECT VFR CONDITIONS INTO SATURDAY.
BY SUNDAY WARM FRONT LIFTS NORTH ACROSS THE AREA WITH POTENTIAL
FOR MORE SHOWERS AND STORMS AND SUB VFR WX.
&&
.EQUIPMENT...
AS OF 735 AM EDT WEDNESDAY...
OBSERVATIONS ARE AGAIN COMING IN.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...WP
NEAR TERM...MBS/WP
SHORT TERM...NF
LONG TERM...PC
AVIATION...DS/WP
EQUIPMENT...WP
Hazardous weather outlook, Jun 4, 3:27 AM EST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 AM EDT WED JUN 4 2014
NCZ001-002-018-VAZ007-009>015-018>020-WVZ042>045-050830-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
427 AM EDT WED JUN 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
A FEW STORMS THIS AFTERNOON COULD BE STRONG WITH GUSTY WINDS. A
BETTER THREAT OF STORMS ARRIVES TONIGHT...WITH A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS. IN
ADDITION...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ003>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-050830-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
427 AM EDT WED JUN 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
A FEW THUNDERSTORMS THIS AFTERNOON COULD BECOME STRONG WITH GUSTY
WINDS. LATE TONIGHT...THERE IS A POTENTIAL FOR A COMPLEX OF STORMS
TO MOVE ACROSS THE AREA. THE MAIN THREAT WILL BE DAMAGING
WINDS...BUT TIMING BEING LATE AT NIGHT COULD LESSEN THE THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 4, 11:18 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1218 PM EDT WED JUN 4 2014
VAZ033-034-044-045-041700-
FRANKLIN VA-BEDFORD VA-CAMPBELL VA-PITTSYLVANIA VA-
1218 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 100 PM EDT
* AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF HUDDLESTON TO NEAR PENHOOK TO NEAR OAK LEVEL...MOVING
TO THE EAST AT 30 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
SNOW CREEK...
CALLANDS...
HURT...
AND GRETNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR SMITH MOUNTAIN LAKE AND LEESVILLE LAKE...GET OUT OF
THE WATER AND MOVE INSIDE A STURDY SHELTER NOW. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3677 7954 3678 7966 3685 7964 3683 7966
3682 7973 3679 7976 3683 8008 3695 7974
3717 7962 3715 7919 3691 7918
TIME...MOT...LOC 1614Z 273DEG 24KT 3711 7957 3695 7965 3686 7992
11Special weather statement, Jun 4, 12:04 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
104 PM EDT WED JUN 4 2014
VAZ043-044-058-041730-
HENRY VA-HALIFAX VA-PITTSYLVANIA VA-
104 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 130 PM EDT
* AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
CHATHAM IN PITTSYLVANIA COUNTY...TO NEAR THE CITY OF
MARTINSVILLE...MOVING TO THE SOUTHEAST AT 30 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
BLAIRS...
DANVILLE CITY...
AXTON...
INGRAM...
AND DRY FORK.
LAT...LON 3685 7905 3659 7912 3655 7921 3655 7989
3672 7966 3702 7921
TIME...MOT...LOC 1657Z 259DEG 48KT 3699 7921 3673 7959 3669 7972
11Thunderstorm Wind, Pittsylvania
- When
- June 4, 12:15 PM EST
- Where
- Pittsylvania County, 1.31 mi WSW of Swansonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 36.720, -79.600
Thunderstorm winds blew a couple of trees and a portion of a fence down near Brookside Road. Damage values are estimated.
Thunderstorm Wind, Alleghany
- When
- June 4, 4:05 PM EST
- Where
- Alleghany County, 1.1 mi E of Westwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.797, -80.000
Thunderstorm winds blew one tree down on Route 60 west of Covington. Damage values are estimated.
Thunderstorm Wind, Botetourt
- When
- June 4, 4:18 PM EST
- Where
- Botetourt County, 0.73 mi NNE of Buchanan
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 37.530, -79.675
Thunderstorm winds blew two trees and an electric transformer down near the intersection of Route 43 and Route 11. Damage values are estimated.
Thunderstorm Wind, Alleghany
- When
- June 4, 4:20 PM EST
- Where
- Alleghany County, 3.06 mi WNW of Clifton Forge City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.840, -79.850
Thunderstorm winds blew one tree down on Sulphur Springs Road. Damage values are estimated.
Thunderstorm Wind, Alleghany
- When
- June 4, 4:20 PM EST
- Where
- Alleghany County, 1.49 mi NNE of Clearwater Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.850, -79.970
Thunderstorm winds blew one tree down on Route 220 north of Covington. Damage values are estimated.
Thunderstorm Wind, Rockbridge
- When
- June 4, 4:38 PM EST
- Where
- Rockbridge County, 1.38 mi N of Natural Bridge Stati to 0.88 mi NE of Natural Bridge Stati
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.620, -79.500
Thunderstorm winds blew two trees down. Damage values are estimated.
Hail, Franklin
- When
- June 4, 5:55 PM EST
- Where
- Franklin County, 1.1 mi E of Hardys Ford
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.220, -79.800
Penny to nickle size hail fell near the Bayrock Marina in Hardy VA.
Thunderstorm Wind, Rockbridge
- When
- June 4, 8:10 PM EST
- Where
- Rockbridge County, 1.49 mi NNW of Natural Bridge Stati to 0.69 mi N of Natural Bridge Stati
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.620, -79.510
Thunderstorm winds blew two trees down on Gilmore Mills Road and one tree down on Arnolds Valley Road. Damage values are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, June 4 to 5, 20142 deaths · $969,000 · 1 in hail · 24 events
- Flash Flooding and Flooding in Missouri, June 4 to 7, 2014$371,000 · 2.5 in hail · 75 events
- Tornadoes and Flash Flooding in Kentucky, June 4, 20141 injured · $526,000 · EF1 · 29 events
- Tornadoes and Flooding in Ohio, June 4, 2014$410,000 · EF0 · 8 events
- Flash Flooding and Damaging Winds in Tennessee, June 4 to 5, 2014$306,000 · 61 kt wind · 9 events
- Flash Flood and Hail in Kentucky, June 4 to 5, 2014$117,000 · 1 in hail · 7 events
- Tornadoes and Hail in Colorado, June 4, 2014EF1 · 13 events
- Flash Flooding and Hail in Illinois, June 4, 2014$25,000 · 70 kt wind · 8 events
- Hail and Damaging Winds in South Dakota, June 4, 2014$25,000 · 2.5 in hail · 6 events
- Damaging Winds in Tennessee, June 4, 2014$20,000 · 55 kt wind · 2 events
- Damaging Winds and High Wind in Kansas, June 4 to 5, 201470 kt wind · 16 events
- Flash Flood and Flooding in Kentucky, June 4 to 5, 2014$6,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527445, 527448, 527433, 527450, 527451, 527437, 527452, 527441.